Mathematician:Donald J. Newman

From ProofWiki
Jump to: navigation, search

Mathematician

American mathematician active in the fields of Complex Analysis, Number Theory and Approximation Theory.

Best known for his elementary proof of the Prime Number Theorem.


Nationality

American


History

  • Born: 27 July 1930 in Brooklyn, New York
  • Died: 28 March 2007 in Philadelphia, Pennsylvania


Publications

Books

  • 1974: Polynomial Approximation (with Robert P. Feinerman)
  • 1979: Approximation with Rational Functions
  • 1982: A Problem Seminar
  • 1996: Complex Analysis
  • 1998: Analytic number theory (Graduate Texts in Mathematics #177) (ISBN 0387983082)
  • 2007: Complex Analysis (updated, with Joseph Bak)


Papers

  • 1960: A simplified proof of Waring's conjecture (Michigan Math. J. Vol. 7no. 3: 291 – 295)
  • 1974: Finite type functions as limits of exponential sums
  • 1974: Splines and the logarithmic function
  • 1982: The Hexagon Theorem